MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569810
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was returned fully deployed.However, a media inspection was performed of a photo provided by the customer and it was observed that the stent was partially deployed.Visual examination of the returned device found the outer clear sheath was accordioned.Microscopic inspection was performed and found the wires of the stent were damaged.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed; as per media inspection, the stent was found partially deployed on the delivery system.The damages noted to the stent and the outer sheath were most likely due to procedural factors.It may be that lesion characteristics, how the device was handled, the technique used by the physician and/or normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to the reported event and the observed failures.The physician might have felt some resistance while attempting to deploy the stent inside the patient and as a result, the stent could not be fully deployed.While trying to reposition the stent, this could have caused damage to the stent wires and the outer sheath (accordion).It is likely that the physician may have deployed the stent outside the patient after the procedure and the device was returned completely deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary rx uncovered stent was to be implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the wallstent biliary stent could not be fully deployed.The wallstent biliary stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation result which revealed the stent wires were damaged.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15188677
Report Number3005099803-2022-04390
Device Sequence Number20225365
Product Code FGE
UDI-Device Identifier08714729456728
UDI-Public08714729456728
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K030107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2023
Device Model NumberM00569810
Device Catalogue Number6981
Device Lot Number0028353251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight65 KG